Connecticut, 2008Damaging Winds in Connecticut, April 1, 2008
April 1, 2008 · NWS BOX · 3 events in 3 counties and zones
A warm front moved north through Southern New England setting off severe thunderstorms across western and central Massachusetts, Rhode Island, and northern Connecticut.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moved north through Southern New England setting off severe thunderstorms across western and central Massachusetts, Rhode Island, and northern Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 1, 9:17 PM EST, 8 minutes earlier.
Area forecast discussion, Apr 1, 9:17 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1017 PM EDT TUE APR 1 2008
.SYNOPSIS...
STORM IN CANADA SWINGS A COLD FRONT THROUGH NEW ENGLAND TONIGHT.
LOW PRESSURE APPROACHES THE OHIO VALLEY WILL BRING RAIN
FRIDAY...POSSIBLY BEGINNING AS A PERIOD OF WET SNOW ACROSS THE
INTERIOR. A SECOND WAVE OF LOW PRESSURE WILL THREATEN THE AREA WITH
ANOTHER ROUND RAIN FRIDAY NIGHT INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 10 PM...LINE OF STORMS IS WEAKENING AS THEY MOVE INTO MORE
STABLE ENVIRONMENT. HOWEVER...SOUTHERN END OF LINE STILL LOOKS GOOD
AS IT MOVES INTO HARTFORD COUNTY WITH SOME BOWING DETECTED AND THIS
LIKELY CAPABLE OF 50 MPH GUSTS. WILL CONTINUE TO WATCH FOR PSBL SVR.
LINE OF CONVECTION WILL WEAKEN AS IT MOVES EWD...LIKELY BECOMING
JUST A FEW SPRINKLES BY THE TIME IT REACHES SE COASTAL MA AND
CAPE/ISLANDS.
WE EXPANDED THE WIND ADVSY TO BOS AND BLUE HILL FOR POST FRONTAL WIND
GUSTS. NAM BUFKIT TARGETING AREAS ALONG AND NORTH OF THE PIKE FOR
STRONGEST GUSTS WHICH MAY REACH 40 KTS.
UPDATED GRIDS AND TEXT PRODCUCTS HAVE BEEN SENT.
THE REST OF DISCUSSION UNCHANGED FROM 4 PM:
LOW PRESSURE IN QUEBEC WITH A TRAILING COLD FRONT ALONG THE
APPALACHIAN CHAIN. SOUTHERN NEW ENGLAND LINGERS IN THE WARM SECTOR
THROUGH THIS EVENING. COLD FRONTAL PASSAGE EXTRAPOLATES TO THE CT
VALLEY AROUND 01Z OR 02Z AND MOVES OFF THE EAST COAST 05Z-06Z.
INSTABILITY AHEAD OF THE FRONT IS MARGINAL WITH LI/S AROUND ZERO AND
NO IMMEDIATE HISTORY SO FAR OF THUNDER WITH THIS SEGMENT. GUIDANCE
DOES SHOW A 140 KNOT JET FEEDING INTO THE FRONT STARTING TONIGHT.
THIS COULD KICK IN ENOUGH DYNAMICS TO TRIGGER SCATTERED THUNDER. WE
WILL CONTINUE TO MENTION THIS IN THE FORECAST. DRIER AIR THEN MOVES
IN BEHIND THE FRONT AND SHOULD BRING CLEARING OVERNIGHT.
WINDS CONTINUE TO BE A FACTOR WITH THIS SYSTEM. A STRONG LOW LEVEL
JET FEEDS UP THE COAST INTO SOUTHEAST MASS AND RI...WITH 70 KNOTS AT
900 MB. THIS JET WILL MOVE OFF THROUGH THE GULF OF MAINE THIS
EVENING. THERE HAS BEEN A STRONG INVERSION AT GROUND LEVEL KEEPING
THE STRONGEST WINDS 1000-2000 FEET ALOFT. THE EXCEPTION HAS BEEN
AROUND BLUE HILL...WHERE SOUTHWEST GUSTS HAVE REACHED THE MID
40S...WITH SOME OF THIS WIND EXTENDING DOWNSLOPE TO THE NORTHEAST
INTO BOSTON WHERE LOGAN AIRPORT HAD SUSTAINED WINDS AROUND 31 MPH. A
WIND ADVISORY CONTINUES THROUGH THIS EVENING FOR THESE AREAS...WITH
WINDS EXPECTED TO DIMINISH AS THE LOW LEVEL JET MOVES OFF.
THIS SYSTEM CARRIES A SECOND CONCERN FOR ADVISORY WINDS. THE STORM
WILL CONTINUE TO STRENGTHEN AS IT MOVES OFF THROUGH EASTERN CANADA.
ISALLOBARIC COUPLETS OF 2-3 MB/HOUR STRENGTH WILL BRACKET THE LOW
CENTER AND DEMONSTRATE A SUFFICIENT PRESSURE GRADIENT FOR INCREASING
WIND. COLD ADVECTION WILL DESTABILIZE THE LOWER ATMOSPHERE AND ALLOW
MOMENTUM TRANSFER STARTING LATER TONIGHT. PER BUFKIT AND OTHER
METHODS...WE ESTIMATE POTENTIAL GUSTS OF 40-45 KNOTS ALONG AND
ESPECIALLY NORTH OF THE MASS PIKE WITH 30S TO THE SOUTH. FOR THIS
REASON WE WILL BRING A WIND ADVISORY FOR THIS AREA FOR LATER TONIGHT.
AS BOSTON IS ALREADY IN AN ADVISORY WE WILL LEAVE IT OUT OF THE LATER
ONE FOR NOW...AND WHEN THE WINDS DIMINISH THIS EVENING THERE WILL BE
GOOD REASONS TO ADD IT TO THE LATER ADVISORY AREA.
MIN TEMPERATURES WERE DRAWN FROM THE GFS MOS.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
MORNING WINDS WILL CONTINUE WITH A POTENTIAL FOR GUSTS OF 40-45
KNOTS IN THE NORTH AND IN THE 30S IN THE SOUTH. THE ISALLOBARS RELAX
TO 1 MB/HOUR BY AFTERNOON...AND THE STRONGER WINDS IN THE MIXED LAYER
ALSO RELAX. SO THE WIND ADVISORY WILL CONTINUE IN THE MORNING AND END
IN THE AFTERNOON. THERE IS ENOUGH DRY AIR TO EXPECT MAINLY SUNNY
SKIES. MOS VALUES LOOK A TAD HIGH WITH LOWER 50S...BUT TEMPS ALOFT OF
-8C TO -10C. IN THIS CASE WE BLENDED THE MOS WITH THE COOLER 2M
TEMPS...BRINGING MORE 40S AND JUST A FEW SPOTS AROUND 50.
HIGH PRESSURE THEN BUILDS OVER THE REGION WEDNESDAY NIGHT. COLDER
DRIER AIR AND DIMINISHING WIND WILL ALLOW FOR CHILLIER MIN TEMPS. WE
STAYED WITH THE MOS VALUES FOR MIN TEMPS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...
A MOSTLY SUNNY AND NICE DAY ON TAP FOR SOUTHERN NEW ENGLAND.
LOWERED MOS GUIDANCE A FEW DEGREES BASED ON 850 MB TEMPERATURES
AROUND -5C AND GFS/NAM FORECASTED 2 METER TEMPERATURES.
NONETHELESS...OUR ATMOSPHERE SHOULD BE SUPER-ADIABATIC AND VERY WELL
MIXED SO EXPECTED HIGHS TO REACH INTO THE MID 50S ACROSS THE LOWER
ELEVATIONS WITH SLIGHTLY COOLER READINGS ACROSS THE HIGHER TERRAIN
AND ALONG THE SOUTH COAST. BUFKIT SHOWS 25 MPH WIND GUSTS AT
TIMES SO THIS MAY MAKE IT FEEL A TAD COOLER...BUT STILL NOT A BAD
DAY FOR THE FIRST WEEK IN APRIL.
THURSDAY NIGHT AND FRIDAY...
LOW PRESSURE WILL QUICKLY MOVE INTO THE OHIO VALLEY BY EARLY FRIDAY
MORNING IN A RELATIVELY FAST WEST TO SOUTHWEST JET. EXPECT CLOUDS
TO INCREASE IN ADVANCE OF THIS SYSTEM ACROSS OUR REGION THURSDAY
NIGHT. THE MODELS DIFFER A BIT BY SEVERAL HOURS ON WHEN THE
PRECIPITATION ARRIVES WITH THE GFS/UKMET THE FASTEST AND
ECMWF/CANADIAN/NAM SLOWER. WE BLENDED THE MODELS AND FOLLOWED THE
MEAN SREF FOR THE START TIME.
PRECIPITATION MAY ARRIVE TOWARD DAYBREAK FRIDAY ACROSS THE INTERIOR
AND REACH THE COASTAL PLAIN BY EARLY/MID FRIDAY MORNING. ON FRIDAY
WE WILL BE CONTINUING WITH CATEGORICAL POPS. IT LOOKS TO BE COLD
ENOUGH TO SUPPORT A PERIOD OF WET SNOW AT THE ONSET...MAINLY TO THE
NORTHWEST OF I-95 AND PARTICULARLY ACROSS THE INTERIOR HIGH
TERRAIN. IF THE PRECIPITATION BEGINS EARLY ENOUGH A FEW INCHES OF
WET SNOW WOULD BE POSSIBLE ACROSS PORTIONS OF THE INTERIOR HIGHER
TERRAIN. WHAT EVER HAPPENS...ALL THE PRECIPITATION SHOULD CHANGE TO
RAIN DURING THE AFTERNOON AS THE COLUMN WARMS.
LOWS THURSDAY NIGHT SHOULD BE MAINLY IN THE 20S ACROSS THE
INTERIOR...WITH GENERALLY LOW TO MID 30S ALONG THE COASTAL PLAIN.
TEMPERATURES MAY BEGIN TO RISE AFTER MIDNIGHT WITH AN INCREASING
SOUTHERLY WIND AND CLOUD COVER. ON FRIDAY...WE UNDERCUT GUIDANCE
WITH ONSHORE FLOW EXPECTED TO DEVELOP ALONG THE COAST WITH LIGHT
NORTHERLY WINDS ACROSS THE INTERIOR. HIGHS MAINLY IN THE UPPER 30S
ACROSS THE INTERIOR AND BETWEEN 40 AND 45 ACROSS THE COASTAL PLAIN.
FRIDAY NIGHT AND SATURDAY...
THE PATTERN REMAINS UNSETTLED AS A SECOND WAVE OF LOW PRESSURE WILL
BRING ANOTHER POTENTIAL ROUND OF RAIN. WILL RUN WITH HIGH CHANCE TO
LIKELY POPS OVER THIS TIME. MODELS HINTING THAT AREAS SOUTH OF THE
PIKE WILL SEE THE BEST CHANCE OF RAIN FROM THIS SECOND SYSTEM.
UNDERCUT GUIDANCE HIGHS ON SATURDAY AND KEPT HIGHS IN THE UPPER 40S
AND LOWER 50S AS INVERSION MAY HANG TOUGH. LATER SHIFTS MAY HAVE TO
LOWER HIGH TEMPERATURES EVEN FURTHER IF THE 12Z ECMWF IS CORRECT.
SUNDAY AND MONDAY...
LOOKS LIKE THE WEATHER QUIETS DOWN AND DRIES OUT ON
SUNDAY...ALTHOUGH LATEST ECMWF INDICATES THERE STILL COULD BE SOME
LIGHT PRECIPITATION ALONG THE COAST DURING THE MORNING.
OTHERWISE...DRIER WEATHER BY SUNDAY AFTERNOON INTO MONDAY. WEATHER
LOOKS SEASONABLE THOUGH WITH HIGHS MAINLY IN THE 50S.
MONDAY NIGHT AND TUESDAY...
LATEST ECMWF DOES NOT SHOW MUCH...WHILE THE OPERATIONAL GFS SHOWS A
DECENT RAIN EVENT FOR MONDAY NIGHT AND TUESDAY. HOWEVER...ITS
ENSEMBLES ARE ALL OVER THE PLACE SO JUST WENT WITH LOW CHANCE POPS
FOR NOW AS CONFIDENCE IN ANY SOLUTION THIS FAR OUT IS LOW.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
MVFR/IFR IN SHOWERS AND WIDELY SCATTERED TSTMS. STRONG SOUTHWEST
WINDS WILL COME AROUND TO WEST DURING 03Z TO 06Z AS THE COLD FRONT
MOVES THROUGH. WINDS WILL THEN REMAIN STRONG FROM THE WEST-NORTHWEST
OVERNIGHT INTO WEDNESDAY WITH GUSTS OF 40-45 KNOTS FROM BOSTON-
SPRINGFIELD NORTHWARD.
WINDS DIMINISH WEDNESDAY AFTERNOON AND EVENING. VFR WEDNESDAY NIGHT.
OUTLOOK THURSDAY THROUGH SUNDAY...
THURSDAY...VFR WITH LOW 20 KNOT WESTERLY WIND GUSTS EXPECTED DURING
THE AFTERNOON.
FRIDAY AND SATURDAY...MVFR/IFR CONDITIONS IN LOW CLOUDS AND PERIODS
OF RAIN. PRECIPITATION MAY BEGIN AS SOME WET SNOW FRIDAY MORNING AT
THE MHT/ORH/BAF TERMINALS.
SUNDAY...MVFR/IFR CONDITIONS SHOULD GRADUALLY IMPROVE TO VFR BUT
TIMING OF WHEN THIS OCCURS IS UNCERTAIN.
&&
.MARINE...
SOUTH TO SOUTHWEST WINDS AT OR NEAR GALE FORCE WILL SHIFT TO WEST
AROUND MIDNIGHT AS THE COLD FRONT MOVES THROUGH. WEST TO NORTHWEST
GALES ARE EXPECTED BEHIND THE FRONT IN ALL WATERS. THESE GALES WILL
PERSIST INTO WEDNESDAY...THEN DIMINISH LATE WEDNESDAY AND WEDNESDAY
NIGHT.
OUTLOOK...THURSDAY THOUGH SUNDAY...
THURSDAY...LOW 20 KNOT WIND GUSTS EXPECTED NEAR SHORE WITH GOOD
MIXING DURING THE AFTERNOON BUT SEAS SHOULD REMAIN BELOW THRESHOLDS.
FRIDAY...STRONG SCA EXPECTED FROM THE EAST IN ADVANCE OF A WAVE OF
LOW PRESSURE THROUGH AT LEAST EARLY EVENING. MAY EVEN SEE AN HOUR
OR TWO OF MARGINAL 35 KNOT WIND GUSTS ACROSS OUR SOUTHERN WATERS.
SEAS MAY ALSO BUILD TO NEARLY 10 FEET FOR A TIME BY FRIDAY EVENING
ACROSS OUR SOUTHERN OUTER-WATERS WITH A GOOD FETCH.
SATURDAY AND SUNDAY...SEAS WILL LIKELY REMAIN ABOVE SCA LEVELS
ACROSS OUR SOUTHERN-OUTER WATERS FROM LEFT OVER SWELL. MAY ALSO SEE
A ROUND OR TWO OF MARGINAL NORTHERLY 20 TO 25 KNOT WIND GUSTS BEHIND
A WAVE OF LOW PRESSURE.
&&
.HYDROLOGY...
0.50 TO 1.25 INCHES OF PRECIPITATION ARE EXPECTED WITH STORM SYSTEM
ON FRIDAY. ADDITIONAL RAINFALL IS POSSIBLE ON FRIDAY NIGHT INTO
SATURDAY BUT AMOUNTS ARE HIGHLY UNCERTAIN AND THIS WILL DEPEND ON
THE TRACK.
AT THIS TIME...IT LOOKS LIKE THE WEATHER ACROSS NORTHERN NEW ENGLAND
WILL REMAIN RATHER CHILLY FROM THURSDAY THROUGH SATURDAY. THIS
SHOULD PREVENT A RAPID SNOWMELT AND PREVENT ANY MAJOR FLOODING
PROBLEMS ACROSS OUR REGION THROUGH THE WEEKEND DESPITE THE EXPECTED
RAIN. HOWEVER...WE WILL STILL HAVE TO MONITOR THIS POTENTIAL FOR A
LATER DATE WITH A DEEP SNOW WATER EQUIVALENT OF 5 TO 12 INCHES
ACROSS VERMONT AND WESTERN NEW HAMPSHIRE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR MAZ002>012-014>016-
026.
NH...WIND ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING UNTIL 12 PM EDT WEDNESDAY FOR ANZ232>235-237.
GALE WARNING FROM 4 AM TO 12 PM EDT WEDNESDAY FOR ANZ230-231-
236.
GALE WARNING FROM 4 AM TO 6 PM EDT WEDNESDAY FOR ANZ250.
GALE WARNING UNTIL 6 PM EDT WEDNESDAY FOR ANZ254.
GALE WARNING UNTIL 12 PM EDT WEDNESDAY FOR ANZ255.
&&
SYNOPSIS...WTB/FRANK
NEAR TERM...WTB/KJC/FRANK
SHORT TERM...WTB
LONG TERM...FRANK
AVIATION...WTB/KJC/FRANK
MARINE...WTB/KJC/FRANK
HYDROLOGY...Hazardous weather outlook, Apr 1, 6:38 PM EST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
738 PM EDT TUE APR 1 2008
MAZ013-017>024-RIZ001>008-022345-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
738 PM EDT TUE APR 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WIND ADVISORY MAY BE NECESSARY DURING THE DAY WEDNESDAY FOR
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.
THESE WINDS SHOULD DIMINISH BY EARLY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ006-007-014-022345-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-
738 PM EDT TUE APR 1 2008
...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ015-016-022345-
SUFFOLK MA-EASTERN NORFOLK MA-
738 PM EDT TUE APR 1 2008
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ002>005-008>012-026-NHZ011-012-015-022345-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
738 PM EDT TUE APR 1 2008
...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
A LINE OF THUNDERSTORMS MAY AFFECT INTERIOR SOUTHERN NEW ENGLAND
BETWEEN 830 AND 11 PM IF IT HOLDS TOGETHER FROM NEW YORK STATE. THESE
THUNDERSTORMS MAY ALSO CONTAIN GUSTY WINDS TO 50 MPH AND DANGEROUS
CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...ANOTHER APPROACHING STORM SYSTEM WILL BRING RAIN TO
THE REGION ON FRIDAY. IT MAY BE COLD ENOUGH AT THE ONSET FOR THE
PRECIPITATION TO BEGIN AS WET SNOW ACROSS PORTIONS OF THE
INTERIOR...PARTICULARLY THE HIGH TERRAIN. IF THE PRECIPITATION BEGINS
EARLY ENOUGH...A FEW INCHES OF WET SNOW MAY ACCUMULATE FRIDAY MORNING
ACROSS THE INTERIOR HIGH TERRAIN BEFORE THE PRECIPITATION CHANGES TO
RAIN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-022345-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
738 PM EDT TUE APR 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WIND ADVISORY MAY BE NECESSARY DURING THE DAY WEDNESDAY FOR
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH.
THESE WINDS SHOULD DIMINISH BY EARLY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ232-255-022345-
NANTUCKET SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
738 PM EDT TUE APR 1 2008
...GALE WARNING IN EFFECT FROM 1 AM TO 12 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
IN ADDITION...THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM
BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-231-233>237-022345-
BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
738 PM EDT TUE APR 1 2008
...GALE WARNING IN EFFECT FROM 4 AM TO 12 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
IN ADDITION...THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM
BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-022345-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
738 PM EDT TUE APR 1 2008
...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
IN ADDITION...THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM
BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ254-022345-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
738 PM EDT TUE APR 1 2008
...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
IN ADDITION...THERE IS A SLIGHT CHANCE OF A BRIEF THUNDERSTORM
BEFORE MIDNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 1, 7:40 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
840 PM EDT TUE APR 1 2008
MAZ002-003-008>011-NHZ011-020200-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE
MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
840 PM EDT TUE APR 1 2008
...STRONG THUNDERSTORMS WILL BE MOVING INTO SOUTHWEST NEW HAMPSHIRE
AND WESTERN MASSACHUSETTS THROUGH 10 PM...
AT 836 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 50
MPH LOCATED JUST TO THE NORTHWEST OF A NORTH ADAMS TO PITTSFIELD
LINE...MOVING EAST AT 60 MPH. THESE STORMS ALSO CONTAINED DANGEROUS
CLOUD TO GROUND LIGHTNING.
THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MASSACHUSETTS
AND SOUTHWEST NEW HAMPSHIRE THROUGH 10 PM. THE THUNDERSTORM SWILL
BE NEAR...HAWLEY AND CHARLEMONT BY 900 PM EDT...BUCKLAND AND
SHELBURNE BY 910 PM EDT...ERVING AND GILL BY 920 PM EDT...ORANGE AND
WARWICK BY 930 PM EDT.
FRANK
Special weather statement, Apr 1, 8:07 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
907 PM EDT TUE APR 1 2008
MAZ002-003-008-020200-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
907 PM EDT TUE APR 1 2008
AT 905 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 50 MPH AND SMALL HAIL ACROSS FAR NORTHWEST MASSACHUSETTS.
...OR ABOUT 14 MILES WEST OF GREENFIELD...MOVING EAST AT 55 MPH.
THE LINE OF STRONG THUNDERSTORM WILL BE NEAR...COLRAIN AND 6 MILES
NORTH OF CONWAY BY 910 PM EDT...GREENFIELD AND DEERFIELD BY 920 PM
EDT.
THIS STORM ALSO CONTAINS DANGEROUS CLOUD TO GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
FRANK
Special weather statement, Apr 1, 8:42 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
942 PM EDT TUE APR 1 2008
CTZ002-003-MAZ002>005-008>012-026-NHZ011-012-015-020215-
CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN
HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-HARTFORD
CT-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN
WORCESTER MA-TOLLAND CT-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
942 PM EDT TUE APR 1 2008
AT 940 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LONG LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 45 MPH FROM NEAR JAFFREY NEW HAMPSHIRE SOUTHWESTWARD TO NEAR
HARTFORD...MOVING EAST AT 50 MPH.
THESE THUNDERSTORMS WILL BE NEAR...SPRINGFIELD AND LONGMEADOW BY 950
PM EDT...MANCHESTER AND EAST LONGMEADOW BY 1000 PM EDT...WILLINGTON
AND VERNON BY 1010 PM EDT.
FRANK
Special weather statement, Apr 1, 9:14 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1014 PM EDT TUE APR 1 2008
CTZ002-003-MAZ011-020300-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-
1014 PM EDT TUE APR 1 2008
AT 1010 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 50 MPH 2 MILES EAST OF AVON...OR ABOUT 3 MILES NORTHWEST OF WEST
HARTFORD...MOVING EAST AT 50 MPH.
THE THUNDERSTORM WILL BE NEAR...EAST WINDSOR AND WINDSOR BY 1020 PM
EDT...ROCKVILLE AND TOLLAND BY 1030 PM EDT...STAFFORD SPRINGS BY 1040
PM EDT.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
FRANK
Thunderstorm Wind, Hartford
- When
- April 1, 9:25 PM EST
- Where
- Hartford County, 0.4 mi NW of East Hartford to 0.29 mi SW of Burnside
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.774, -72.635
Five inch diameter tree limbs were downed on Burnside Avenue in East Hartford.
Thunderstorm Wind, Tolland
- When
- April 1, 9:33 PM EST to 9:43 PM EST
- Where
- Tolland County, Bolton to Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.770, -72.430
Six inch diameter trees were downed in Bolton. Several trees were downed on Box Mountain Road in Vernon.
Thunderstorm Wind, Windham
- When
- April 1, 10:04 PM EST
- Where
- Windham County, North Grosvenor Dale
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 41.980, -71.900
An amateur radio operator recorded a wind gust of 59 mph on a home weather station. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Mississippi, April 1 to 13, 20082 deaths · $200,000 · 1 event
- Flooding in Arkansas, April 1 to 6, 20081 death · $7.3 million · 2 events
- Flooding in Tennessee, April 1 to 13, 20081 death · $210,000 · 2 events
- Flooding in Arkansas, April 1 to 30, 2008$1.6 million · 8 events
- High Wind in Texas, April 1, 20083 injured · $135,000 · 63 kt wind · 15 events
- Flooding in Arkansas, April 1 to 24, 2008$100,000 · 2 events
- Strong Wind in Vermont, April 1 to 2, 2008$50,000 · 16 events
- Strong Wind in New York, April 1 to 2, 2008$30,000 · 9 events
- Drought in Alabama, April 1 to 30, 200830 events
- Flood in Illinois, April 1 to 24, 2008$30,000 · 1 event
- Heavy Snow in Minnesota, April 1, 200822 events
- Flood in Arkansas, April 1 to 30, 2008$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88312, 88313, 88314.